Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS La Crosse, WI

June 14, 2012Buffalo County, Trempealeau County, Wisconsin

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2012, 8:28 PM CDT for Buffalo County, Trempealeau County, Wisconsin. It was in force for 29 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2012, 8:28 PM CDT (01:28 UTC)
Expired
Jun 14, 2012, 8:57 PM CDT
In force
29 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Buffalo County, WI, Trempealeau County, WI

The radar

The La Crosse radar (KARX), 67 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 8:30 PM CDTTSTM WND DMG2 S Alma, MNFEW TREES BLOWN DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 2:45 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 1.5 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1087 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 307 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1087 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
751 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
307 m²/s²
0-3 km storm-relative helicity
337 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WUUS53 KARX 150128
SVRARX
WIC011-121-150230-
/O.NEW.KARX.SV.W.0054.120615T0128Z-120615T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
828 PM CDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL BUFFALO COUNTY IN WEST CENTRAL WISCONSIN...
  CENTRAL TREMPEALEAU COUNTY IN WEST CENTRAL WISCONSIN...

* UNTIL 930 PM CDT

* AT 824 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ROUGHLY ALONG A LINE EXTENDING FROM MODENA TO
  BUFFALO...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE DAMAGING
  WINDS IN EXCESS OF 60 MPH.  

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCADIA AROUND 855 PM...
  INDEPENDENCE AROUND 905 PM...
  WHITEHALL AROUND 910 PM...
  BLAIR AROUND 920 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 4449 9194 4454 9117 4425 9117 4424 9115
      4418 9115 4420 9187 4423 9189 4427 9189
      4429 9192 4432 9192 4434 9194
TIME...MOT...LOC 0128Z 261DEG 31KT 4445 9183 4421 9184
WIND...HAIL 60MPH <.50IN

$$

JW
2 follow-up statements
759 
WWUS53 KARX 150141
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT THU JUN 14 2012

WIC011-121-150230-
/O.CON.KARX.SV.W.0054.000000T0000Z-120615T0230Z/
BUFFALO WI-TREMPEALEAU WI-
841 PM CDT THU JUN 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
TREMPEALEAU AND EASTERN BUFFALO COUNTIES UNTIL 930 PM CDT...

AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM MODENA TO
FOUNTAIN CITY...MOVING EAST AT 35 MPH. THESE STORMS CAN PRODUCE
DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCADIA AROUND 855 PM...
  INDEPENDENCE AROUND 905 PM...
  WHITEHALL AROUND 910 PM...
  BLAIR AROUND 920 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
DAMAGING WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

&&

LAT...LON 4448 9186 4451 9117 4425 9117 4424 9115
      4418 9115 4420 9182 4425 9185 4435 9181
TIME...MOT...LOC 0141Z 261DEG 31KT 4447 9167 4423 9169
WIND...HAIL 60MPH <.50IN

$$

JW
029 
WWUS53 KARX 150157
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT THU JUN 14 2012

WIC011-121-150208-
/O.CAN.KARX.SV.W.0054.000000T0000Z-120615T0230Z/
BUFFALO WI-TREMPEALEAU WI-
857 PM CDT THU JUN 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL TREMPEALEAU AND
EASTERN BUFFALO COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
THURSDAY EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

LAT...LON 4448 9186 4451 9117 4425 9117 4424 9115
      4418 9115 4420 9182 4425 9185 4435 9181
TIME...MOT...LOC 0158Z 261DEG 31KT 4449 9147 4425 9149

$$

JW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:00 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Jun 14, 6:00 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
600 PM CDT THU JUN 14 2012

.SHORT TERM...TONIGHT THROUGH SUNDAY
242 PM CDT THU JUN 14 2012

MAIN FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM CHANCES LATE THIS
AFTERNOON INTO THIS EVENING ACROSS PORTIONS OF NORTHEAST
IOWA...SOUTHEAST MINNESOTA...WEST CENTRAL INTO NORTH CENTRAL
WISCONSIN. FOCUS THEN TURNS TO SHOWER/THUNDERSTORM CHANCES TONIGHT
THROUGH FRIDAY NIGHT.

WATER VAPOR IMAGERY SHOWED A POTENT UPPER LEVEL TROUGH EXTENDING
FROM CENTRAL MANITOBA SOUTH THROUGH WESTERN NORTH DAKOTA INTO
NORTHEAST SOUTH DAKOTA...PUSHING EAST. SURFACE OBSERVATIONS SHOWED
LOW PRESSURE MOVING INTO CENTRAL MINNESOTA. A WARM FRONT WAS DRAPED
ACROSS CENTRAL MINNESOTA INTO SOUTHEAST MINNESOTA. A COLD FRONT
EXTENDED SOUTHWEST FROM THE LOW THROUGH SOUTHWEST MINNESOTA...FAR
NORTHWEST IOWA...THROUGH CENTRAL NEBRASKA.

LATEST RADAR SHOWED THUNDERSTORM ONGOING ACROSS CENTRAL INTO SOUTH
CENTRAL MINNESOTA...SOME OF WHICH HAVE BEEN SEVERE THIS AFTERNOON.
PLAN ON ADDITIONAL SHOWERS AND THUNDERSTORMS DEVELOP ALONG THE FRONT
LATE THIS AFTERNOON INTO THIS EVENING...IMPACTING THE
FORECAST...PARTICULARLY ACROSS PARTS OF NORTHEAST IOWA...NORTHEAST
IOWA...INTO WEST CENTRAL WISCONSIN.

THE AFOREMENTIONED UPPER LEVEL TROUGH WILL MOVE NORTHEAST TONIGHT
AND HEAD FOR HUDSON BAY. THE FRONT WILL DRAG THE COLD FRONT EASTWARD
TONIGHT. THE FRONT WILL SLOW AND BECOME STATIONARY LATE TONIGHT INTO
FRIDAY. FORECAST MODELS ARE SHOWING SOME SLIGHT DIFFERENCES ON
EXACTLY WHERE THE STATIONARY BOUNDARY WILL ESTABLISH ITSELF ON
FRIDAY. THE 12Z NAM PLACES THE FRONT STRETCHING FROM NORTH CENTRAL
IOWA...NORTHEAST TO NEAR WINONA MINNESOTA INTO NORTHEAST WISCONSIN.
THE 00 ECMWF SHOWS THE FRONT FURTHER TO THE NORTH...STRETCHING FROM
SOUTH CENTRAL MINNESOTA INTO NORTH CENTRAL WISCONSIN. THE 12Z GFS IS
IN LINE WITH THE NAM. AFTER SOME EARLY MORNING SHOWERS/THUNDERSTORMS
ACROSS THE AREA...CAPE VALUES ARE EXPECTED TO INCREASE ALONG THE
BOUNDARY. AFTERNOON 0-3 KM MUCAPE VALUES ARE EXPECTED TO RANGE FROM
1500 TO 2000 J/KG BY MID AFTERNOON. THE NAM DEWPOINTS LOOK A LITTLE
ON THE HIGH SIDE FRIDAY AFTERNOON WITH VALUES RANGING FROM 68 TO
75...SO NOT BUYING INTO THE LARGE CAPE VALUES IT PRODUCING DURING
THE AFTERNOON HOURS. NOT MUCH FORCING NOTED ALOFT BUT THE STRONG
INSTABILITY AND WEAK CONVERGENCE ALONG THE FRONT SHOULD BE ENOUGH TO
GET THUNDERSTORMS TO INITIATE AGAIN FRIDAY AFTERNOON. SHEAR IS
RATHER WEAK...WITH 0-6 KM BULK SHEAR OF AROUND 20 KTS. CANNOT RULE
OUT A PULSE SEVERE STORM OR TWO CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...AND POSSIBLY LARGE HAIL. THE NON SUPERCELL TORNADO PARAMETER
INCREASES ALONG THE BOUNDARY...1.21...DURING THE AFTERNOON
HOURS...SO WILL HAVE TO KEEP A CLOSE EYE ON ANY STORMS THAT DEVELOP
NEAR THE BOUNDARY. DECIDED TO INCREASE SHOWERS/THUNDERSTORM CHANCES
SLIGHTLY AND SHIFT THOSE HIGHER CHANCES A LITTLE FURTHER SOUTH VS.
THE PREVIOUS FORECAST. THE EARLY MORNING THUNDERSTORMS AND CLOUD
COVER/ALONG WITH THE LACK OF STRONG UPPER LEVEL SUPPORT WILL LIMIT
OVERALL ORGANIZATION OF THE STORMS FRIDAY AFTERNOON. LOOK FOR THE
SHOWERS/THUNDERSTORMS TO DISSIPATE EARLY FRIDAY EVENING AS SURFACE
HEATING DIMINISHES. 850 MOISTURE TRANSPORT IS WEAK THROUGH THE DAY
ALONG THE BOUNDARY...THIS SHOULD HELP TO MITIGATE THE HEAVY RAIN
POTENTIAL.

ACTIVE SOUTHWEST FLOW ALOFT WILL BE IN PLACE ACROSS THE FORECAST
AREA FRIDAY NIGHT THROUGH SATURDAY. THE MAIN FEATURE TO KEEP A CLOSE
WATCH ON WILL BE A VIGOROUS UPPER TROUGH PUSHING THROUGH THE
DAKOTAS/CENTRAL PLAINS...MOVING EAST HEADED FOR THE UPPER
MISSISSIPPI RIVER VALLEY. THE STATIONARY FRONT IS EXPECTED TO LIFT
NORTH AND ACT AS A WARM FRONT AS THIS FEATURE DRAWS CLOSER. A
LEADING SHORTWAVE WILL EJECT OUT OF THE CENTRAL PLAINS LATE FRIDAY
NIGHT AND MOVE INTO THE FORECAST AREA EARLY SATURDAY MORNING. THIS
FEATURE LOOKS TO SPARK A FEW SHOWERS AND THUNDERSTORMS AS IT MOVES
INTO THE AREA EARLY SATURDAY MORNING. THE MAIN TROUGH FROM THE
DAKOTAS...WILL BE PUSHING INTO MINNESOTA AS THE LEADING SHORTWAVE
MOVES IN.  THERE IS SOME DIFFERENCES IN THE MODELS REGARDING TIMING
OF THIS WAVE. THE LEADING WAVE APPEARS TO MERGE WITH THE UPPER
TROUGH AS IT PUSHES INTO THE FORECAST AREA LATE SATURDAY MORNING
INTO SATURDAY AFTERNOON. CAPE AND SHEAR RAPIDLY INCREASES ACROSS THE
FORECAST AREA SATURDAY LATE SATURDAY MORNING INTO SATURDAY
AFTERNOON. THE STRONGEST 0-6KM SHEAR LAGS SLIGHTLY BEHIND THE FRONT.
SHEAR APPEARS FAVORABLE FOR STRONG TO SEVERE THUNDERSTORMS WITH 0-6
KM BULK SHEAR VALUES OF 30 TO 40 KTS. THE WARM FRONT IS EXPECTED TO
LIFT NORTH INTO UPPER MICHIGAN BY MID SUNDAY MORNING WITH WARM AND
MOIST SOUTHERLY FLOW IN PLACE ACROSS THE FORECAST AREA. 0-3KM MUCAPE
VALUES WILL INCREASE INTO THE 1500 TO 2500 J/KG RANGE BY SATURDAY
AFTERNOON. THE TROUGH WILL PUSH A COLD FRONT FROM WEST TO EAST
ACROSS THE FORECAST AREA..WITH SHOWERS AND THUNDERSTORMS EXPECTED
ALONG THE FRONT. THE MAIN THREATS FROM ANY THUNDERSTORMS SATURDAY
AFTERNOON WILL BE LARGE HAIL AND DAMAGING WINDS. WILL HAVE TO KEEP A
CLOSE WATCH ON WHERE THE WARM FRONT ENDS UP. PLAN ON HIGHS ON
SATURDAY RANGING FROM THE UPPER 80S ACROSS FAR SOUTHWEST WISCONSIN
TO THE UPPER 70S TO AROUND 80 ACROSS NORTH CENTRAL WISCONSIN.
HOWEVER...THESE TEMPERATURES WILL BE HIGHLY DEPENDENT ON CLOUD COVER
STREAMING IN FROM THE WEST AHEAD OF THE APPROACHING TROUGH. WEAK
HIGH PRESSURE WILL BUILD INTO THE AREA LATE SATURDAY NIGHT INTO
EARLY SUNDAY MORNING...WITH A BRIEF DRY PERIOD EXPECTED DURING THE
DAY ON SUNDAY. PLAN ON PARTLY TO MOSTLY SUNNY SKIES ON SATURDAY WITH
HIGHS RANGING FROM THE LOWER 80S ACROSS NORTHEAST IOWA TO THE UPPER
70S ACROSS NORTH CENTRAL WISCONSIN.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
242 PM CDT THU JUN 14 2012

14.12 MEDIUM RANGE MODELS IN REASONABLE AGREEMENT SUNDAY NIGHT INTO
MONDAY...INDICATING ANOTHER TROUGH MOVING ACROSS THE
DAKOTAS/MINNESOTA PUSHING EAST INTO THE UPPER MISSISSIPPI RIVER
VALLEY DURING THE DAY ON MONDAY. A MORE FAVORABLE PATTERN FOR STRONG
TO SEVERE THUNDERSTORMS LOOKS TO SET UP MONDAY INTO TUESDAY AS A
WARM FRONT PUSHES BACK INTO THE REGION AND SOUTHWEST FLOW ALOFT
REESTABLISHES ACROSS THE AREA. THE FIRST ROUND OF SHOWERS AND STORMS
APPEARS TO MOVE THROUGH SUNDAY NIGHT INTO MONDAY MORNING...MAINLY
NORTH OF INTERSTATE 90 AS THE FIRST IN A SERIES OF UPPER LEVEL
TROUGHS MOVE THROUGH THE AREA. A FRONTAL BOUNDARY PUSHES ACROSS THE
FORECAST AREA DURING THE DAY ON MONDAY...POTENTIALLY SPARKING
ADDITIONAL SHOWERS AND STORMS SOUTH OF INTERSTATE 90 MONDAY
AFTERNOON. THE FRONT THEN STALLS JUST SOUTH OF THE I-90 CORRIDOR AND
STARTS TO DRIFT NORTH ON TUESDAY AS A VIGOROUS TROUGH DIVES INTO THE
PACIFIC NORTHWEST AND MOVES EAST TOWARDS THE NORTHERN PLAINS. PLENTY
OF MOISTURE AND SHEAR TO WORK WITH DURING THIS TIMEFRAME BUT ITS
DIFFICULT TO PINPOINT EXACT TIMING DETAILS THIS FAR OUT. THE ACTIVE
PATTER REMAINS OVER THE REGION INTO THURSDAY AS THE TROUGH MOVES
EAST TOWARDS THE GREAT LAKES. HIGH TEMPERATURES ON MONDAY WILL CLIMB
WELL INTO THE 80S...WITH SOME LOCATIONS POSSIBLY APPROACHING 90 IN
NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. PLAN ON HIGHS IN THE
80S TUESDAY INTO WEDNESDAY. WITH A SLIGHT COOL DOWN POSSIBLE ON
THURSDAY IN THE WAKE OF THE TROUGH EXPECTED TO MOVE THROUGH.

&&

.AVIATION...
600 PM CDT THU JUN 14 2012

CURRENT CONVECTION ASSOCIATED WITH WARM/COLD FRONTS ACROSS THE
REGION...WITH INSTABILITY AND LOW LEVEL MOISTURE TRANSPORT FEEDING
THE SHOWERS/STORMS. EXPECT A REDUCTION IN COVERAGE AND INTENSITY OF
THE STORMS WITH THE LOSS OF DAYTIME HEATING. LATEST HRRR AND ARW
MODEL RUNS SUPPORT THE DYING OUT OF THE SHRA/TS ACROSS THE
AREA...BUT THE RAP/NAM12/GFS ALL SUGGEST THAT CONVECTION COULD
CONTINUE TO FIRE IN THE VICINITY OF THE COLD FRONT. FEEL THERE IS
MORE SUPPORT OF A DECREASE IN ACTIVITY AT THIS MOMENT...SO WILL
STEER THE TAFS THAT WAY.

HOWEVER...THE COLD FRONT LOOKS TO WAVER NORTHEAST-SOUTHWEST ACROSS
THE REGION ON FRIDAY...AND WILL LIKELY SERVE AS THE FOCUS FOR MORE
SHRA/TS. GREATER INSTABILITY IN THE AFTERNOON/EARLY EVENING WOULD
FAVOR THIS TIME FRAME FOR MORE WIDESPREAD CONVECTION. CONFIDENCE NOT
TOO HIGH ON TIMING THOUGH. ANY RIPPLE OF UPPER LEVEL ENERGY IN THE
FLOW ALOFT WOULD ALSO RESULT IN SHRA/TS.

EXPECT THAT TAFS WILL NEED AMENDMENTS WHEN TIMING FOR PCPN THREATS
BECOMES MORE CLEAR.

OVERALL...VFR CONDITIONS ARE EXPECTED OUTSIDE OF THE ANY
THUNDERSTORM THAT WOULD IMPACT KRST/KLSE.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
242 PM CDT THU JUN 14 2012

WI...NONE.
MN...NONE.
IA...NONE.

&&

SHORT TERM...WETENKAMP
LONG TERM....WETENKAMP
AVIATION.....RIECK
Hazardous weather outlook, Jun 14, 1:36 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
136 PM CDT THU JUN 14 2012

IAZ011-030-MNZ096-WIZ041>044-053>055-061-151200-
ADAMS-ALLAMAKEE-CLAYTON-CRAWFORD-GRANT-HOUSTON-JUNEAU-LA CROSSE-
MONROE-RICHLAND-VERNON-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF FAR SOUTHEAST
MINNESOTA...FAR NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS EVENING AND TONIGHT.
LIGHTNING AND HEAVY RAINFALL WOULD BE THE MAIN HAZARD FROM THE
STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING WILL BE THE MAIN HAZARD FROM ANY THUNDERSTORMS THAT
OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>010-018-019-029-MNZ086-087-094-095-151200-
CHICKASAW-DODGE-FAYETTE-FILLMORE-FLOYD-HOWARD-MITCHELL-MOWER-OLMSTED-
WINNESHIEK-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST
MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS
TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS...
BUT A TORNADO OR TWO CAN NOT BE RULED OUT. INTENSE LIGHTNING
AND HEAVY RAINFALL WOULD ACCOMPANY THESE STORMS AS WELL. THE STORMS
SHOULD WEAKEN AND DISSIPATE LATE THIS EVENING.

SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH WILL OCCUR THIS
AFTERNOON...STRONGEST ACROSS THE OPEN AREAS OF SOUTHEAST MINNESOTA.
THE STRONGEST WINDS WILL SUBSIDE AROUND SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY
THUNDERSTORMS THAT OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM ACROSS
PORTIONS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

MNZ079-088-WIZ017-029-032>034-151200-
BUFFALO-CLARK-JACKSON-TAYLOR-TREMPEALEAU-WABASHA-WINONA-
136 PM CDT THU JUN 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA INTO WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS AFTERNOON FROM SOUTHWEST
MINNESOTA INTO NORTHWEST WISCONSIN...MAINLY AFTER 4 PM. AT THIS
TIME...THE MAIN HAZARDS WOULD BE LARGE HAIL AND DAMAGING WINDS.
INTENSE LIGHTNING AND HEAVY RAINFALL ARE ALSO A HAZARD. THE STORMS
ARE EXPECTED TO WEAKEN LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND FRIDAY
NIGHT. LIGHTNING AND GUSTY WINDS WILL BE THE MAIN HAZARDS FROM ANY
THUNDERSTORMS THAT OCCUR.

PLAN ON ADDITIONAL CHANCES FOR THUNDERSTORMS SATURDAY THROUGH
WEDNESDAY. IT IS TOO EARLY TO DISCERN WHETHER ANY OF THESE
THUNDERSTORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 4 PM AND 10 PM FOR
PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ/ZT/HALBACH

In the hours before

Local storm report, Jun 14, 7:42 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
742 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     WASIOJA                 44.08N 92.81W
06/14/2012                   DODGE              MN   TRAINED SPOTTER

            TRAINED SPOTTERS REPORTED LOTS OF TREES DOWN AND A
            ROTATING WALL CLOUD NEAR THE CITY OF WASIOJA

&&

DTJ
Local storm report, Jun 14, 7:50 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
750 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     TSTM WND DMG     2 S CLAREMONT           44.02N 93.00W
06/14/2012                   DODGE              MN   TRAINED SPOTTER

            HALF OF A TREE BLOWN DOWN ONE FOOT IN DIAMETER

&&

DTJ
Local storm report, Jun 14, 7:52 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
752 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     TSTM WND DMG     ROCHESTER               44.01N 92.48W
06/14/2012                   OLMSTED            MN   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTS POWER OUTAGES IN THE CITY OF
            ROCHESTER

&&

DTJ
Local storm report, Jun 14, 8:07 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
807 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND GST     PLAINVIEW               44.17N 92.17W
06/14/2012  M40 MPH          WABASHA            MN   EMERGENCY MNGR

&&

DTJ
Local storm report, Jun 14, 8:20 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
820 PM CDT THU JUN 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     2 SSW ELGIN             44.10N 92.27W
06/14/2012  E50 MPH          OLMSTED            MN   CO-OP OBSERVER

&&

DTJ
Special weather statement, Jun 14, 8:22 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
822 PM CDT THU JUN 14 2012

MNZ079-088-WIZ032-033-150215-
BUFFALO-TREMPEALEAU-WABASHA-WINONA-
822 PM CDT THU JUN 14 2012

AT 819 PM...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM URNE TO
COUNTY ROADS 28 AND 31...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 55 MPH MAY ACCOMPANY THESE STRONG THUNDERSTORMS.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ROLLINGSTONE...MODENA...FOUNTAIN CITY...ARCADIA AND INDEPENDENCE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM THURSDAY
EVENING FOR SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN.

JW

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.